View Full Version : does vyvanse help you with depression/mood?


jonny87
09-16-10, 07:04 PM
Hi,

Has anyone found that vyvanse has helped their mood/depression?

I had depression for years and now I'm wondering if this is a direct result of the emotional reuglation problems that people with ADHD have.

I am currently taking strattera and it is probably the best thing I have tried for my depression (Iv tried 5 antidepresants in total)....however it is only half effective at treating the ADHD and also it makes me tired (which is quite depressing when everyone is partying and I just want to sleep)

So I'm thinking that if vyvanse works to treat ADHD, then it could help regulate emotions and so help with depression/mood. Iv already tried ritalin which just spaced me out.

Thanks
Jonny

JR1973
09-23-10, 07:33 AM
Yes it does help. Amphetamines have been used for treatment resistant depression here in the USA for decades.

Shire is in the process of trying to obtain FDA approval for Vyvanse to be used along with an antidepressant as a booster for treating depression. It will be interesting to see if that gets approved.

J

Alex9
09-27-10, 07:11 PM
I have found just by not having as many adhd symptoms, Im less depressed and anxious in general. It would also make sense if it directly treats depression because it acts on the dopamine pathway.

Vyvanse does make me slightly tired though, which is something you mentioned from stattera. Its not that bad though, and it doesnt make me depressed. I do get kinda depressed when it wears off and I crash, though vyvanse has a milder crash than any other stimulant ive been on.

So yeah, vyvanse could probably decrease your depression symptoms. Maybe at least having "less adhd" will improve your mood.

hollywood
09-30-10, 03:57 PM
I wonder for those of you out there do you feel vyvanse dexedrine helps your adhd more so compared to ritalin? It's all different of course but I find that in adults since ritalins half life is shorter that amphetamines work better for alot of people vs concerta ritalin. I am considering a brief switch. Also , and this is for certain when I go on adderall for a bit, say a few weeks and switch back to ritalin , I probably get 6 better months of efficacy with mph.

TheIceMan
10-03-10, 01:43 AM
I might be having a different experience.
Befor taking vyvanse I was very out going and generally happy, but recently I have been feeling increadably depressed and lonely. I have lost alot of confidence and purpose. I feel like I'm drifting away from people, even people I never met.
I can't go on living with this, but now that I know what it's like to think with some clarity and peace I can't stand beeing off of it. So it I think it might have seriously screwed something up in me.

blueyeyore
10-03-10, 10:20 AM
I had a great experience while on Vyvanse. It helped with mood/depression/just everything. It made me a very happy person.

The downsides:
another manic episode
I lost 80lbs and then gained 100 back when I went off and went into MAJOR depression (didn't leave the house for close to a year)

mimi'sdreaming
10-04-10, 09:22 AM
Yes it does help. Amphetamines have been used for treatment resistant depression here in the USA for decades.

Shire is in the process of trying to obtain FDA approval for Vyvanse to be used along with an antidepressant as a booster for treating depression. It will be interesting to see if that gets approved.

J

Thanks for that info!

I'm on Vyvanse and I think it does help me feel better (especially in the morning). My son is on a combo of Zoloft/Vyvanse and is doing much better with his anxiety. He was on Zoloft for a month before we added Vyvanse.

I was also having the afternoon "crash". My doctor said my dose was too low and titrated me from 70mg to 80mg. That did the trick for me!

jonny87
01-19-11, 04:45 PM
I got prescribed dexedrine in the end and its good for focus and concentration but it does make my moods a bit strange. I sometimes feel in a good mood but other times I feel irritable, serious and a bit anxious. Not sure if this is from the pill or when it wears off, or if its because of dythymia which I was taking antidepressants for but have now stopped due to side effects.

I would like to try vyvanse but I dont think I can get it here in the UK.

superstressed
04-11-11, 05:10 PM
Vyvanse helped my depression tremendously for the 1st 2 months, but after the meds wore off around 4 PM, I became extremely depressed again. I now take generic Adderall IR 30mg twice a day & it works great.

addtention
04-12-11, 12:46 AM
I might be having a different experience.
Befor taking vyvanse I was very out going and generally happy, but recently I have been feeling increadably depressed and lonely. I have lost alot of confidence and purpose. I feel like I'm drifting away from people, even people I never met.
I can't go on living with this, but now that I know what it's like to think with some clarity and peace I can't stand beeing off of it. So it I think it might have seriously screwed something up in me.

I second this exactly how I feel